Lightning, Hickman
- When
- March 17, 9:36 AM CST
- Where
- Hickman County, Centerville
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 35.780, -87.470
Lightning struck a tree, which caused the tree to fall onto a shed and destroy it.
Scattered showers and thunderstorms affected Middle Tennessee during the early morning hours of March 17th, a few of which became strong. A report of lightning that resulted in damage to a shed was received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Scattered showers and thunderstorms affected Middle Tennessee during the early morning hours of March 17th, a few of which became strong. A report of lightning that resulted in damage to a shed was received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 17, 8:44 AM CST, 52 minutes earlier.
Area Forecast Discussion National Weather Service Nashville TN 944 AM CDT Wed Mar 17 2021 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Removed early morning fog wording in zone forecast product. Tweaked hourly temperature, dewpoint, and wind speed/direction grids and blended them with associated previously forecasted late morning through early afternoon values. Refreshed suite of forecast products. Current temperature trends generally in line with forecasted highs. Remainder of forecast continues to be on track. && .AVIATION... 12Z TAF DISCUSSION. Dense fog at CSV and IFR fog at BNA and MQY should begin to lift over the next hour or two. Poor flying conditions at all sites for the majority of the taf period thanks to periods of heavy rain and storms throughout the morning and into the afternoon today. Cigs will stay close to MVFR, falling to IFR occasionally. While some storms may develop before 00z, they should be isolated. After 00z there is a better chance of widespread storms with strong winds, hail, and tornadoes. The severe threat will lesson after 09z and conditions should improve. Winds will be mainly out of the south and could be gusty at times. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......JB Wright AVIATION........11
Hazardous Weather Outlook National Weather Service Nashville TN 936 AM CDT Wed Mar 17 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-181000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 936 AM CDT Wed Mar 17 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Strong to severe thunderstorms will be possible today, especially during evening into early overnight hours across all of Middle Tennessee. Damaging winds, large hail, tornadoes, and localized flash flooding will all be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 Inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down JB Wright
Special Weather Statement National Weather Service Nashville TN 453 AM CDT Wed Mar 17 2021 TNZ010-011-031>034-060>066-075-077>080-094-095-171400- Clay-Pickett-Jackson-Putnam-Overton-Fentress-Maury-Marshall- Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-Warren- Grundy-Van Buren-Lawrence-Giles- Including the cities of Celina, Byrdstown, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Lawrenceburg, and Pulaski 453 AM CDT Wed Mar 17 2021 ...Patchy Dense Fog This Morning... Some dense fog has developed along the Cumberland Plateau and near the Alabama border where visibility has been below a half mile in some locations. Use caution if traveling this morning as visibility can change quickly. Take extra time to reach your destination, slow down, and use your low beam headlights when traveling through dense fog. The fog should dissipate by mid morning.
The Nashville radar (KOHX), 97 km away, was scanning. The volume nearest the first event began at 15:33 UTC.
1 lightning. Local standard time, as filed.
Lightning struck a tree, which caused the tree to fall onto a shed and destroy it.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2021Every state in 2021This day in weather historyWarnings in Tennessee, March 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 950154.